MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09502
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ultrathane mac-loc locking loop multipurpose drainage catheter leaked following a nephrostomy tube exchange for a patient of unknown age and gender.Upon securing the mac-loc, the catheter was found to be leaking urine around the locking mechanism.The catheter was subsequently cut and removed, and a new catheter was inserted, which had no issues.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje e1 - occupation: regulatory affairs specialist, e1- phone number: (b)(6), e1 - postal code:(b)(6).H3 - device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that ultrathane mac-loc locking loop multipurpose drainage catheter leaked following a nephrostomy tube exchange for a patient of unknown age and gender.Upon securing the mac-loc, the catheter was found to be leaking urine around the locking mechanism.The catheter was subsequently cut and removed, and a new catheter was inserted, which had no issues.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.The ultrathane mac-loc locking loop multipurpose drainage catheter returned in a used and damaged condition.During tabletop testing, a leak test confirmed there was water escaping from the mac-loc adaptor.Upon this discovery, a visual examination revealed a fracture in the neck of the luer fitting.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to prevent the release of non-conforming product related to the reported failure mode.A review of the device history record (dhr) for the device lot and related subassembly lots found no relevant nonconformance that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number.Product labeling review: the instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following.How supplied: "upon removal from package, inspect the product to ensure no damage has occurred." evidence gathered upon review of the dmr, ifu, dhr, and device evaluation suggests that the device was not manufactured out of specification and that there are no nonconforming devices in-house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.While vigorous handling during shipping is suspected, it cannot be proven.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21977234
Report Number1820334-2025-00486
Device Sequence Number7227356
Product Code FGE
UDI-Device Identifier00827002095021
UDI-Public(01)00827002095021(17)270808(10)16195681
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09502
Device Catalogue NumberULT10.2-38-25-P-6S-CLM-RH
Device Lot Number16195681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown